Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 68, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Oct 24, 2012, 3:45 PM CDT. It took effect at Oct 25, 2012, 1:00 AM CDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2012, 3:45 PM CDT (20:45 UTC)
- In effect from
- Oct 25, 2012, 1:00 AM CDT
- Expired
- Oct 26, 2012, 10:00 AM CDT
- In force
- 33 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
968 WHUS73 KGRB 242045 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT WED OCT 24 2012 .DENSE MARINE FOG ACROSS THE NEARSHORE WATERS...INCREASING SOUTHERLY WINDS LATE TONIGHT... .SOUTHERLY WINDS WILL INCREASE LATE TONIGHT IN ADVANCE OF A SLOW MOVING COLD FRONT OVER WESTERN WISCONSIN. WARM MOIST AIR FLOWING ACROSS THE COOLER WATERS OF LAKE MICHIGAN WILL CREATE WIDESPREAD DENSE FOG AT TIMES THOUGH THURSDAY. LMZ521-522-541>543-250445- /O.CON.KGRB.MF.Y.0010.000000T0000Z-121025T2100Z/ /O.NEW.KGRB.SC.Y.0068.121025T0600Z-121026T0700Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 345 PM CDT WED OCT 24 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 2 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM THURSDAY TO 2 AM CDT FRIDAY. * WINDS...SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 KTS LATE TONIGHT AND TO 30 KTS ON THURSDAY. WINDS WILL BECOME SOUTHWEST THURSDAY AFTERNOON AND DECREASE TO 15 TO 25 KTS. * WAVES...WAVES WILL BUILD TO 2 TO 4 FT ON THE BAY TONIGHT AND 3 TO 5 FT THURSDAY. WAVES ON THE LAKE WILL BUILD TO 3 TO 5 FT LATE TONIGHT AND TO 6 TO 10 FT THURSDAY. * VISIBILITY...VISIBILITIES LESS THAN 1 MILE ARE EXPECTED AT TIMES AND COULD DROP AS LOW AS A FEW HUNDRED FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
131 WHUS73 KGRB 250153 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 853 PM CDT WED OCT 24 2012 .DENSE MARINE FOG ACROSS THE NEARSHORE WATERS...INCREASING SOUTHERLY WINDS LATE TONIGHT... .SOUTHERLY WINDS WILL INCREASE LATE TONIGHT IN ADVANCE OF A SLOW MOVING COLD FRONT OVER WESTERN WISCONSIN. WARM MOIST AIR FLOWING ACROSS THE COOLER WATERS OF LAKE MICHIGAN WILL CREATE WIDESPREAD DENSE FOG AT TIMES THOUGH THURSDAY. LMZ521-522-541>543-251000- /O.CON.KGRB.MF.Y.0010.000000T0000Z-121025T2100Z/ /O.CON.KGRB.SC.Y.0068.121025T0600Z-121026T0700Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 853 PM CDT WED OCT 24 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THURSDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY TO 2 AM CDT FRIDAY... * WINDS...SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 KTS LATE TONIGHT AND TO 30 KTS ON THURSDAY. WINDS WILL BECOME SOUTHWEST THURSDAY AFTERNOON AND DECREASE TO 15 TO 25 KTS. * WAVES...WAVES WILL BUILD TO 2 TO 4 FT ON THE BAY TONIGHT AND 3 TO 5 FT THURSDAY. WAVES ON THE LAKE WILL BUILD TO 3 TO 5 FT LATE TONIGHT AND TO 6 TO 10 FT THURSDAY. * VISIBILITY...VISIBILITIES LESS THAN 1 MILE ARE EXPECTED AT TIMES AND COULD DROP AS LOW AS A FEW HUNDRED FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
080 WHUS73 KGRB 250923 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 423 AM CDT THU OCT 25 2012 ...WINDS...WAVES...AND FOG TO POSE A HAZARD TO BOATERS ON WESTERN LAKE MICHIGAN AND THE BAY OF GREEN BAY... .STRONG SOUTH WINDS ARE EXPECTED TODAY...AHEAD OF A COLD FRONT SURGING INTO THE REGION. MOIST AIR FLOWING NORTH AHEAD OF THE FRONT WILL RESULT IN DENSE FOG AT TIMES...ESPECIALLY OVER THE LAKE. WINDS WILL SHIFT WEST WITH THE PASSAGE OF THE FRONT LATE TODAY. THE WIND SHIFT WILL BRING AN END TO THE FOG. LMZ521-522-541>543-251730- /O.CON.KGRB.MF.Y.0010.000000T0000Z-121025T2100Z/ /O.CON.KGRB.SC.Y.0068.000000T0000Z-121026T0700Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 423 AM CDT THU OCT 25 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY... * WINDS...SOUTHERLY WINDS TO 30 KNOTS ARE EXPECTED TODAY. SOME GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE. THE WIND WILL SHIFT TO THE WEST LATE TODAY. * WAVES...WAVES TODAY WILL REACH 3 TO 5 FEET ON THE BAY...AND 7 T0 11 FEET ON THE LAKE. WAVES WILL START TO DIMINISH AFTER THE WIND SHIFTS TO THE WEST. * VISIBILITY...ALTHOUGH CONSISTENTLY LOW VISIBILITIES ARE NOT EXPECTED...FOG WILL DROP THE VISIBILITIES TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SKOWRONSKI
272 WHUS73 KGRB 251515 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1015 AM CDT THU OCT 25 2012 ...GUSTY WINDS AND HIGH WAVES TO CONTINUE... .STRONG SOUTH WINDS WILL CONTINUE THIS AFTERNOON...AHEAD OF A COLD FRONT SURGING INTO THE REGION. WINDS WILL SHIFT WEST WITH THE PASSAGE OF THE FRONT LATE THIS AFTERNOON. LMZ521-522-541>543-252315- /O.CAN.KGRB.MF.Y.0010.000000T0000Z-121025T2100Z/ /O.CON.KGRB.SC.Y.0068.000000T0000Z-121026T0700Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1015 AM CDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE DENSE FOG ADVISORY. * WINDS: SOUTH WINDS TO 30 KTS...WITH GUSTS TO 35 KTS POSSIBLE. THE WIND WILL SHIFT TO THE WEST LATE THIS AFTERNOON. * WAVES...WAVES WILL REACH 3 TO 5 FEET ON THE BAY...AND 7 T0 11 FEET ON THE LAKE. WAVES WILL START TO DIMINISH AFTER THE WIND SHIFTS TO THE WEST LATER ON THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
510 WHUS73 KGRB 252020 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 320 PM CDT THU OCT 25 2012 ...GUSTY WEST WINDS AND HIGH WAVES WILL CONTINUE INTO TONIGHT... .GUSTY WESTERLY WINDS BEHIND A DEPARTING COLD FRONT WILL PERSIST INTO TONIGHT AND GRADUALLY DIMINISH EARLY FRIDAY. LMZ521-522-541>543-260430- /O.CON.KGRB.SC.Y.0068.000000T0000Z-121026T0700Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 320 PM CDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY... * WINDS: WEST WINDS TO 30 KTS WITH GALE FORCE GUSTS TO 35 KTS DURING THE EVENING WILL GRADUALLY DIMINISH LATE TONIGHT. * WAVES...WAVES OF 3 TO 5 FT ON THE BAY AND 5 TO 8 FT ON THE LAKE WILL GRADUALLY SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
094 WHUS73 KGRB 260215 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 915 PM CDT THU OCT 25 2012 ...GUSTY WEST WINDS AND HIGH WAVES WILL CONTINUE INTO TONIGHT... .GUSTY WESTERLY WINDS BEHIND A DEPARTING COLD FRONT WILL PERSIST INTO TONIGHT AND GRADUALLY DIMINISH EARLY FRIDAY. LMZ521-522-541>543-260700- /O.CON.KGRB.SC.Y.0068.000000T0000Z-121026T0700Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 915 PM CDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY... * WINDS: WEST WIND 15 TO 25 KTS WITH GUSTS TO 30 KTS WILL GRADUALLY DIMINISH LATE TONIGHT. * WAVES...WAVES 3 TO 5 FT SUBSIDING TO 2 TO 4 FT LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
360 WHUS73 KGRB 260322 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1022 PM CDT THU OCT 25 2012 ...GUSTY WEST WINDS AND HIGH WAVES WILL CONTINUE TONIGHT... .GUSTY WEST WINDS BEHIND A DEPARTING COLD FRONT WILL PERSIST FOR MUCH OF TONIGHT. LMZ521-522-541>543-260900- /O.EXT.KGRB.SC.Y.0068.000000T0000Z-121026T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1022 PM CDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT FRIDAY... * WEST WINDS 15 TO 25 KTS WITH GUSTS TO 30 KTS WILL GRADUALLY DIMINISH LATE TONIGHT. * WAVES 3 TO 5 FT WILL SUBSIDE TO 2 TO 4 FT LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TSK
748 WHUS73 KGRB 260847 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 347 AM CDT FRI OCT 26 2012 ...GUSTY WINDS WILL CONTINUE THIS MORNING... .GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THIS MORNING DUE TO A TIGHT PRESSURE GRADIENT OVER THE REGION. LMZ521-522-541>543-261500- /O.EXT.KGRB.SC.Y.0068.000000T0000Z-121026T1500Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 347 AM CDT FRI OCT 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WEST TO NORTHWEST WINDS OF 15 TO 25 KTS WITH GUSTS TO 30 KTS WILL GRADUALLY DIMINISH BY LATE THIS MORNING. * WAVES 3 TO 5 FT WILL SUBSIDE TO 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 2:37 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Oct 24, 2:37 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 237 PM CDT WED OCT 24 2012 .SHORT TERM...TONIGHT/THURSDAY. FIRST ISSUE DURING THIS FORECAST PERIOD IS THE THUNDERSTORM POTENTIAL AND SEVERITY. RADARS TO THE WEST SHOW MAINLY POST FRONTAL PCPN OVER NORTHWEST WISCONSIN INTO SOUTHERN MINNESOTA. PCPN WAS INCREASING IN RESPONSE TO A SHORT WAVE WORKING NORTHWARD IN THE SOUTHWEST FLOW. AVAILABLE PROGS INDICATE BEST INSTABILITY LIES TO THE EAST FROM WEST CENTRAL WISCONSIN TO NORTH CENTRAL WISCONSIN THIS AFTERNOON AND TONIGHT. THIS INSTABILITY AXIS AND THE APPROACHING SHORT WAVE ARE THE DRIVING MECHANISM FOR THE SLIGHT RISK FOR PARTS OF THE AREA FOR TONIGHT. H8 ANALYSIS SHOWS THE H8 PROD WORKING INTO SOUTHEAST WISCONSIN TO NORTHERN ILLINOIS THIS AFTERNOON. AS A RESULT THE BEST INSTABILITY APPEARS TO BE TOO FAR AWAY FROM THE SHORT WAVE AND FRONT AT THIS TIME...BUT MAY STILL GET INTO THE AREA WITH THE DEVELOPING LLJ TONIGHT. OTHERWISE EXPECT A WIDE BAND OF FRONTAL TO POST FRONTAL PCPN TO SLOWLY WORK OVER THE STATE TONIGHT INTO THURSDAY. POTENTIAL OF UP TO AN INCH OF RAIN IF NOT MORE WITH AREAS OF STORMS AS PWATS CLIMB TO 1.50 AHEAD OF THE FRONT. FOG...DENSE IN SOME LOCATIONS...NEVER REALLY LEFT TODAY SO ANTICIPATE THE FOG TO INCREASE AGAIN TONIGHT AND LINGER INTO EASTERN WISCONSIN IN THE MORNING PRIOR TO THE FROPA. BUT WILL LEAVE OUT A HEADLINE FOR NOW DUE TO THE INCREASING WINDS AND MIXING FROM THE PCPN. BUT WILL PROVIDE A HEALTHY MENTION IN THE GRIDS AND ZONE FOR TONIGHT AND HIGHLIGHT IN THE HWO. WILL ADJUST TEMPS FOR STEADY OR FALLING TEMPS FOR THURSDAY IN THE WAKE OF THE FROPA. IN ADDITION...PCPN EXPECTED TO DIMINISH IN THE AFTERNOON FROM WEST TO EAST AS THE COLDER DRIER AIR WORKS IN. .LONG TERM...THURSDAY NIGHT THRU NEXT WEDNESDAY. SHOWER/STORM ACTIVITY WILL QUICKLY COME TO AN END THURSDAY EVENING AS STRONG COLD FRONT PUSHES EAST INTO LOWER MICHIGAN...AS THE DEEPENING UPPER LOW MOVES NORTH INTO CANADA. SOME LINGERING SHOWERS ARE ALSO POSSIBLE ACROSS FAR NORTH CENTRAL WI AS WRAP AROUND MOISTURE/PRECIP COULD CLIP THE AREA. COLD AIR ADVECTION AND SUBSIDENCE WILL TAKE OVER ACROSS THE ENTIRE AREA OVERNIGHT...WITH CLOUDS CLEARING IN THE LATE EVENING AND OVERNIGHT AS DRIER AIR FILTERS INTO THE REGION. 850MB TEMPS CRASH TO -6C NORTHWEST AND -1C SOUTHEAST BY FRIDAY MORNING...ALLOWING TEMPS TO FALL INTO THE UPPER 20S NORTH...AND LOWER TO MIDDLE 40S ACROSS THE FOX VALLEY AND LAKESHORE. WEAK SURFACE HIGH PRESSURE WILL BUILD INTO THE WESTERN GREAT LAKES ON FRIDAY. MOISTURE WILL BE ON THE INCREASE BOTH AT THE SURFACE AND ALOFT AS WESTERLY FLOW PREVAILS ACROSS THE NORTHERN U.S. THIS MOISTURE WILL COMBINE WITH DAYTIME HEATING...COLD AIR ALOFT...AND STEEPENING MID-LEVEL LAPSE RATES...TO PRODUCE FAIR WEATHER CUMULUS CLOUDS BY LATE FRIDAY MORNING. THOSE CLOUDS WILL DIMINISH IN THE EVENING WITH THE LOSS OF DAYTIME HEATING. LAPSE RATES WEAKER ON SATURDAY AND SUNDAY AFTERNOON...HOWEVER LINGERING MOISTURE AND COLD AIR ALOFT SHOULD BE ABLE TO PRODUCE SOME FAIR WEATHER CLOUDS. MID/UPPER CLOUDS ALSO POSSIBLE THROUGH EARLY NEXT WEEK...BUT GENERALLY EXPECTING PARTLY CLOUDY TO MOSTLY CLEAR SKIES. WINDS STILL LOOK TO REMAIN TOO WESTERLY FOR ANY LAKE EFFECT CLOUDS TO AFFECT THE NORTH. MODELS SHOW UPPER TROF PUSHING OVER THE AREA THIS WEEKEND...WITH WEAK SHORTWAVE ENERGY MAINLY MOVING NORTH AND SOUTH OF NE WI. WITH LIMITED MOISTURE AND NO CLEAR TRIGGER TO KICK OFF ANY LIGHT SHOWER ACTIVITY...WILL CONTINUE WITH A DRY FORECAST THROUGH MONDAY. LOOK FOR BELOW NORMAL TEMPS TO PREVAIL FROM FRIDAY INTO EARLY NEXT WEEK...WITH HIGHS STRUGGLING TO REACH 40 DEGREES NORTH...LOW/MID 40S SOUTH. PLENTY OF UNCERTAIN REMAINS FOR THE MIDDLE OF NEXT WEEK WITH THE TRACK OF TROPICAL STORM SANDY. MODELS TRENDING TOWARD SANDY...OR AT LEAST A PIECE OF SALLY...PUSHING INTO NEW ENGLAND AND RETROGRADING INTO THE GREAT LAKES. MAJORITY OF GUIDANCE...INCLUDING ENSEMBLES...SHOW ANY PRECIP ASSOCIATED WITH SANDY REMAINING OVER LOWER MICHIGAN...SO WILL CONTINUE WITH A DRY FORECAST FOR MOST AREAS. WILL CARRY SLIGHT CHANCE POPS OVER NE DOOR COUNTY AS THIS AREA WILL BE THE CLOSEST TO ANY MOISTURE WRAPPING AROUND THE LARGE CIRCULATION OVER THE EASTERN U.S. WILL BE INTERESTING TO HOW THE TRACK OF SANDY CHANGES AS THE FEATURES IN PLAY GET BETTER SAMPLED BY THE UPPER AIR NETWORK AND DROPSONDES. && .AVIATION...SOME IMPROVEMENT NOTED WITH VSBYS TO AT LEAST MVFR LEVELS OVER THE FOX VALLEY LATE MORNING...AND THIS IMPROVEMENT MAY WORK INTO CENTRAL WISCONSIN THIS AFTERNOON AS A UPPER DISTURBANCE WORKS INTO WESTERN WISCONSIN. HOWEVER EXPECT CONDITIONS TO DETERIORATE TO IFR/LIFR CONDITIONS TONIGHT AS PCPN WORKS INTO THE STATE FROM WEST TO EAST. TDH && .MARINE...WILL CONTINUE WITH ONGOING MARINE FOG HEADLINES WITH THE INCREASING DEWPOINTS AHEAD OF THE COLD FRONT AND OVER THE COLDER WATERS OF LAKE MICHIGAN. INCREASING SOUTH WINDS WILL ALSO PROMPT A SCA HEADLINE STARTING TONIGHT AS WELL. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/BERSCH
Hazardous weather outlook, Oct 24, 2:54 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 254 PM CDT WED OCT 24 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 254 PM CDT WED OCT 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER CENTRAL AND NORTH-CENTRAL WISCONSIN TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS IN THIS SAME AREA WHERE INSTABILITY IS THE GREATEST. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. HEAVY RAINFALL IS ALSO POSSIBLE LATE TONIGHT AS SHOWERS AND STORMS BECOME MORE NUMEROUS...AGAIN MAINLY OVER CENTRAL AND NORTH-CENTRAL WISCONSIN. ANY HEAVY RAIN FALLING IN URBAN AREAS WHERE STORM SEWER GRATES ARE CLOGGED WITH FALLEN LEAVES COULD RESULT IN PONDING OF WATERS ON ROADWAYS AND IN PARKING LOTS. DENSE FOG PRODUCING HAZARDOUS TRAVEL CONDITIONS MAY INCREASE IN COVERAGE AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE THREAT OF THUNDERSTORMS WITH HEAVY RAIN WILL SHIFT INTO EASTERN WISCONSIN THURSDAY. SEVERE WEATHER IS NOT EXPECTED THURSDAY...THOUGH THE STRONGEST OF THE STORMS COULD STILL PRODUCE GUSTY WINDS. DENSE FOG WILL BE POSSIBLE NEAR THE LAKE MICHIGAN SHORELINE UNTIL MID-AFTERNOON THURSDAY. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS NOT EXPECTED TO BE NECESSARY. BUT SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCES OF HAIL...WIND DAMAGE...OR OF STANDING WATER DUE TO HEAVY RAIN. LMZ521-522-541>543-251200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 254 PM CDT WED OCT 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT AREAS OF DENSE FOG ARE EXPECTED TO POSE A HAZARD TO BOATERS THROUGH TONIGHT WITH VISIBILITIES AS LITTLE AS A HUNDRED FEET AT TIMES. THUNDERSTORMS ARE ALSO POSSIBLE TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. INCREASING SOUTH WINDS COULD RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY AREAS OF DENSE FOG WILL CONTINUE THROUGH MUCH OF THE DAY THURSDAY. THUNDERSTORMS ARE ALSO EXPECTED. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED THURSDAY INTO THURSDAY NIGHT.
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.